Alert archive / Maryland / Winter Weather Advisories in 2015
Winter Weather Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 14, 2015, 3:14 AM EST for Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Sussex County, Delaware; Cape May County, New Jersey. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2015, 3:14 AM EST (08:14 UTC)
- Expired
- Jan 14, 2015, 3:30 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD, Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 20 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS41 KPHI 140814 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 314 AM EST WED JAN 14 2015 DEZ002-MDZ015-019-020-NJZ023-024-141800- /O.NEW.KPHI.WW.Y.0004.150114T0814Z-150114T1800Z/ KENT-QUEEN ANNES-TALBOT-CAROLINE-CAPE MAY- ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITIES OF...DOVER...CENTREVILLE...EASTON...DENTON... CAPE MAY COURT HOUSE...OCEAN CITY 314 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND SLEET. IT IS IN EFFECT UNTIL 100 PM THIS AFTERNOON. * LOCATIONS...CAPE MAY COUNTY IN NEW JERSEY, KENT COUNTY IN DELAWARE, AND THE MARYLAND COUNTIES OF QUEEN ANNE'S, CAROLINE AND TALBOT. * HAZARD TYPES...LIGHT SNOW AND SLEET. * SNOW AND SLEET ACCUMULATIONS...UP TO AROUND AN INCH. * TIMING...LIGHT SNOW WILL DEVELOP IN THE REGION EARLY THIS MORNING. IT SHOULD CONTINUE THROUGH THE MORNING HOURS, POSSIBLY MIXING WITH SLEET AT TIMES. MOST OF THE ACCUMULATING SNOW AND SLEET SHOULD END BY EARLY AFTERNOON. * IMPACTS...THE LIGHT SNOW IS EXPECTED TO HAVE AN IMPACT ON THE MORNING COMMUTE. ROADS, WALKWAYS AND PARKING LOTS MAY BECOME SNOW COVERED AND SLIPPERY. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...GENERALLY 25 TO 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF LIGHT SNOW AND SLEET IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$ DEZ003-004-141800- /O.NEW.KPHI.WW.Y.0004.150114T0814Z-150114T1800Z/ INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH 314 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET. IT IS IN EFFECT UNTIL 100 PM THIS AFTERNOON. * LOCATIONS...SUSSEX COUNTY IN DELAWARE. * HAZARD TYPES...SNOW AND SLEET. * SNOW AND SLEET ACCUMULATIONS...GENERALLY AN INCH TO AN INCH AND A HALF. * TIMING...LIGHT SNOW WILL DEVELOP IN THE REGION EARLY THIS MORNING. IT SHOULD CONTINUE THROUGH THE MORNING HOURS, POSSIBLY MIXING WITH SLEET AT TIMES. MOST OF THE ACCUMULATING SNOW AND SLEET SHOULD END BY EARLY AFTERNOON. * IMPACTS...THE SNOW IS EXPECTED TO HAVE AN IMPACT ON THE MORNING COMMUTE. ROADS, WALKWAYS AND PARKING LOTS MAY BECOME SNOW COVERED AND SLIPPERY. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...GENERALLY AROUND 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF SNOW AND SLEET IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$ IOVINO
4 follow-up statements
550 WWUS41 KPHI 141337 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 837 AM EST WED JAN 14 2015 DEZ002-MDZ015-019-020-NJZ023-024-141800- /O.CON.KPHI.WW.Y.0004.000000T0000Z-150114T1800Z/ KENT-QUEEN ANNES-TALBOT-CAROLINE-CAPE MAY- ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITIES OF...DOVER...CENTREVILLE...EASTON...DENTON... CAPE MAY COURT HOUSE...OCEAN CITY 837 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...CAPE MAY COUNTY IN NEW JERSEY... KENT COUNTY IN DELAWARE... AND THE MARYLAND COUNTIES OF QUEEN ANNE'S... CAROLINE AND TALBOT. * HAZARD TYPES...LIGHT SNOW AND SLEET FOLLOWED BY FREEZING RAIN AND FREEZING DRIZZLE. * ACCUMULATIONS...UP TO AN INCH OF SNOW AND SLEET. A LIGHT GLAZE OF ICE. * TIMING...STEADY LIGHT SNOW, POSSIBLY MIXING WITH SLEET WILL TAPER OFF FROM WEST TO EAST DURING THE MID MORNING. PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL LINGER LATE THIS MORNING INTO THE EARLY AFTERNOON. * IMPACTS...SNOW-COVERED ROADS...WALKWAYS AND PARKING LOTS WILL BE SLIPPERY DURING THE MORNING COMMUTE. A LIGHT GLAZE OF ICE ON TOP OF THE SNOW WILL PROLONG THE SLIPPERY TRAVEL INTO THE EARLY AFTERNOON. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF LIGHT SNOW, SLEET AND FREEZING RAIN IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$ DEZ003-004-141800- /O.CON.KPHI.WW.Y.0004.000000T0000Z-150114T1800Z/ INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH 837 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...SUSSEX COUNTY IN DELAWARE. * HAZARD TYPES...LIGHT SNOW AND SLEET FOLLOWED BY FREEZING RAIN AND FREEZING DRIZZLE. * ACCUMULATIONS...0.5 INCH TO 1.5 INCH OF SNOW AND SLEET. UP TO A FEW HUNDREDTHS INCH OF ICE. * TIMING...STEADY LIGHT SNOW AND SLEET WILL CHANGE TO FREEZING RAIN AND FREEZING DRIZZLE MID MORNING. PERIODS OF FREEZING DRIZZLE AND LIGHT FREEZING RAIN WILL LINGER INTO THE EARLY AFTERNOON. MOSTLY RAIN IS EXPECTED AT THE BEACHES. * IMPACTS...SNOW-COVERED ROADS...WALKWAYS AND PARKING LOTS WILL BE SLIPPERY DURING THE MORNING COMMUTE. A LIGHT GLAZE OF ICE ON TOP OF THE SNOW WILL PROLONG THE SLIPPERY TRAVEL INTO THE EARLY AFTERNOON. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF SNOW, SLEET AND FREEZING RAIN IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$
419 WWUS41 KPHI 141613 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1113 AM EST WED JAN 14 2015 DEZ004-NJZ023-024-141715- /O.CAN.KPHI.WW.Y.0004.000000T0000Z-150114T1800Z/ DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITIES OF...REHOBOTH BEACH...CAPE MAY COURT HOUSE... OCEAN CITY 1113 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT RAIN MAY OCCASIONALLY MIX WITH SLEET AND SNOW INTO THE AFTERNOON. LITTLE OR NO SNOW AND SLEET ACCUMULATION IS EXPECTED. TEMPERATURES ARE NOW ABOVE FREEZING, ENDING THE THREAT OF ICING. $$ DEZ002-MDZ015-019-020-141800- /O.CON.KPHI.WW.Y.0004.000000T0000Z-150114T1800Z/ KENT-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...CENTREVILLE...EASTON...DENTON 1113 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...CENTRAL PORTIONS OF THE DELMARVA. * HAZARD TYPES...LIGHT FREEZING RAIN AND FREEZING DRIZZLE. * ACCUMULATIONS...A LIGHT GLAZE OF ICE. LITTLE OR NO SLEET ACCUMULATION. * TIMING...PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN MAY MIX WITH SLEET AT TIMES THROUGH THE EARLY AFTERNOON. * IMPACTS...A LIGHT GLAZE OF ICE MAY FORM ON UNTREATED SURFACES INCLUDING SIDEWALKS, ROADS, BRIDGES AND OVERPASSES. THIS WILL LEAD TO THE SLIPPERY TRAVEL. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF LIGHT SNOW... SLEET AND FREEZING RAIN IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$ DEZ003-141800- /O.CON.KPHI.WW.Y.0004.000000T0000Z-150114T1800Z/ INLAND SUSSEX- INCLUDING THE CITY OF...GEORGETOWN 1113 AM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...SUSSEX COUNTY IN DELAWARE. * HAZARD TYPES...LIGHT FREEZING RAIN AND FREEZING DRIZZLE. * ACCUMULATIONS...UP TO A FEW HUNDREDTHS OF AN INCH OF ICE. * TIMING...PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN THROUGH THE EARLY AFTERNOON. PRECIPITATION SHOULD CHANGE TO RAIN FROM EAST TO WEST AS WARMER AIR MOVES INLAND. * IMPACTS...A LIGHT GLAZE OF ICE MAY FORM ON UNTREATED SURFACES INCLUDING SIDEWALKS, ROADS, BRIDGES AND OVERPASSES. THIS WILL LEAD TO THE SLIPPERY TRAVEL. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...LOWER 30S MIDDAY, RISING INTO THE MID 30S THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF SNOW... SLEET AND FREEZING RAIN IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$ JRK
095 WWUS41 KPHI 141738 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1238 PM EST WED JAN 14 2015 DEZ002-003-MDZ015-019-020-142100- /O.EXT.KPHI.WW.Y.0004.000000T0000Z-150114T2100Z/ KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CENTREVILLE... EASTON...DENTON 1238 PM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...CENTRAL PORTIONS OF THE DELMARVA. * HAZARD TYPES...LIGHT FREEZING RAIN AND FREEZING DRIZZLE. * ACCUMULATIONS...A LIGHT GLAZE OF ICE. * TIMING...PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL CONTINUE THROUGH THE MID AFTERNOON IN THE COLDER LOCALES THAT ARE INLAND AND ON THE EASTERN SHORE OF THE CHESAPEAKE BAY. PRECIPITATION WILL CHANGE TO RAIN FROM EAST TO WEST AS WARMER AIR IS DRAWN INLAND. * IMPACTS...A LIGHT GLAZE OF ICE MAY FORM ON UNTREATED SURFACES INCLUDING SIDEWALKS... ROADS... BRIDGES AND OVERPASSES. THIS WILL LEAD TO THE SLIPPERY TRAVEL. * WINDS...NORTHEAST AROUND 5 TO 10 MPH. * TEMPERATURES...LOWER 30S EARLY THIS AFTERNOON, RISING INTO THE MID 30S DURING THE MID AND LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A PERIOD OF LIGHT SNOW... SLEET AND FREEZING RAIN IS EXPECTED. IT MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION IF DRIVING. && $$ JRK
609 WWUS41 KPHI 142030 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EST WED JAN 14 2015 DEZ002-003-MDZ015-019-020-142130- /O.CAN.KPHI.WW.Y.0004.000000T0000Z-150114T2100Z/ KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CENTREVILLE... EASTON...DENTON 330 PM EST WED JAN 14 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE BULK OF THE PRECIPITATION HAS MOVED OFF THE COAST THIS AFTERNOON. WHILE A LEFTOVER SPRINKLE IS POSSIBLE LATE THIS AFTERNOON, THE THREAT OF FREEZING RAIN IS MINIMAL AS TEMPERATURES ACROSS MOST OF THE AREA ARE NOW IN THE MID 30S. $$ JRK
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 1:18 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 14, 1:18 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 AM EST WED JAN 14 2015
.SYNOPSIS...
HIGH PRESSURE LOCATED OVER NEW ENGLAND TONIGHT WILL MOVE INTO THE
CANADIAN MARITIMES ON WEDNESDAY. MEANWHILE...WEAK LOW PRESSURE IS
FORECAST TO DEVELOP WELL SOUTHEAST OF THE CAROLINA COAST TONIGHT
BEFORE MOVING OUT TO SEA WEDNESDAY NIGHT. THEREAFTER...ANOTHER
HIGH PRESSURE WILL MOVE INTO THE REGION FROM THE WEST...UNTIL A
COLD FRONTAL PASSAGE ON FRIDAY AFTERNOON. MORE HIGH PRESSURE WILL
SETTLE OVER THE REGION ON SATURDAY WITH ANOTHER COLD FRONTAL
PASSAGE EXPECTED LATE SUNDAY INTO EARLY MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLOUDS WERE ON THE INCREASE OVER OUR REGION AROUND 100 AM. VERY
LIGHT SNOW SHOWERS WERE AS FAR NORTH AS SOUTHERN MARYLAND. THEY
WERE PART OF A BAND OF LIGHT SNOW SHOWERS EXTENDING BACK TO
SOUTHWESTERN VIRGINIA. THE MAIN AREA OF PRECIPITATION REMAINED
MOSTLY OVER NORTHEASTERN NORTH CAROLINA.
THE MID LEVEL SHORT WAVE THAT WAS PROVIDING THE LIFT FOR THE
DEVELOPING PRECIPITATION WAS LOCATED OVER THE SOUTHERN
APPALACHIANS AND VICINITY AROUND 100 AM. THE FEATURE IS EXPECTED
TO PASS OFF THE MIDDLE ATLANTIC COAST DURING THE MID MORNING
HOURS. AS A RESULT, THE WINTRY PRECIPITATION IS EXPECTED TO EXPAND
AND SPREAD SLOWLY INTO OUR FAR SOUTHERN COUNTIES BEFORE DAYBREAK.
THERE WILL BE A BATTLE BETWEEN THE MOISTURE BUILDING NORTHWARD
AND THE VERY DRY AIR THAT IS IN PLACE OVER MUCH OF OUR FORECAST
AREA. DEW POINT READINGS WERE IN THE SINGLE DIGITS ALONG THE
INTERSTATE 95 CORRIDOR AND AT POINTS TO THE NORTHWEST AROUND 100
AM. DEW POINT READINGS WERE IN THE TEENS IN OUR SOUTHEASTERN
COUNTIES. THE SURFACE FLOW IS EXPECTED TO REMAIN FROM THE
NORTHEAST, BRINGING ADDITIONAL DRY AIR AT THE LOW LEVELS DOWN FROM
NEW ENGLAND.
THE PRECIPITATION SHOULD ENCOUNTER SOME RESISTANCE FROM THE DRY
AIR. NEVERTHELESS, WE CONTINUE TO EXPECT LIGHT SNOW TO BEGIN TO
FALL ACROSS THE FAR SOUTHERN PART OF OUR FORECAST AREA BEFORE
DAYBREAK, GENERALLY SOUTH OF A LINE FROM KENT ISLAND, MARYLAND TO
DOVER, DELAWARE TO OCEAN CITY, NEW JERSEY.
OVERNIGHT TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS IN THE
NORTH TO THE 20S IN THE SOUTH.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
A TROUGH OF LOW PRESSURE WILL EXTEND FROM A LOW PRESSURE SYSTEM
WELL TO OUR SOUTHEAST. MOIST ADVECTION WILL BE IN PROGRESS ACROSS
THE REGION IN CONJUNCTION WITH THE TROUGH. FOR NOW WE USED A QPF
OF .1-.2 FOR THE SOUTHERN DELMARVA WITH LIGHT QPF FOR ILG, MIV
AND ACY UNDER .1 INCHES. A WARM LAYER AROUND 800-850 MB OF AROUND
1C IS MODELED ON THE NAM FOR THE DELMARVA BUT IS NOT ON ANY OTHER
MODEL. THIS WARM LAYER WOULD RESULT IN A PERIOD OF SLEET ACROSS
THE DELMARVA REGION INCLUDED IN THE OVERALL QPF. CURRENT THINKING
IS THAT THIS WARM LAYER IS SHALLOW AND WILL BE EATEN AWAY FROM
DYNAMICAL AND EVAPORATIONAL COOLING PROCESSES. HOWEVER, WITH
SURFACE HEATING, TEMPERATURES IN SUSSEX COUNTY DE AND SURROUNDING
AREAS MAY RISE TO AROUND 35 DEGREES MAY ALLOW FOR A MIX WITH RAIN
IN THE AFTERNOON. TOTAL SNOWFALL AMOUNTS AROUND AN INCH ARE
CURRENTLY EXPECTED IN THE DELMARVA WITH UP TO AN INCH IN SOUTHERN
NJ. THIS MAY LEAD TO SLIPPERY AND SOME SNOW COVERED ROADS FOR THE
MORNING AND EVENING COMMUTES, HWO WORDING CONTINUES.
&&
.LONG TERM /TONIGHT THROUGH TUESDAY/...
OVERVIEW...
MID-LEVEL PATTERN FEATURES CLOSED LOW INVOF THE ALEUTIAN ISLANDS
AND A MEAN RIDGE ALONG THE WEST COAST OF NOAM W/THE POLAR VORTEX
LOCATED OVER THE NORTHWESTERN PASSAGES. THESE FEATURES WILL STEER
SEVERAL S/WVS THRU A MEAN TROUGH EXTENDING FROM THE GREAT LAKES
INTO THE SOUTHWEST US...WITH A TENDENCY FOR THE NORTHERN AND
SOUTHERN STREAMS TO REMAIN SEPARATE. A NORTHERN STREAM S/WV WITH
ORIGINS IN THE YUKON AND ITS ASSOCIATED COLD FRONT WILL MOVE THRU
THE REGION FRIDAY AFTN WITH BELOW NORMAL TEMPERATURES REMAINING TO
OUR NORTH. THE 12Z/13 MODEL SUITE HAS COME INTO MUCH BETTER
AGREEMENT WITH REGARD TO TWO PRIMARY S/WVS TRAVERSING THE RIDGE
ALONG THE WEST NOAM COAST FROM SATURDAY AND BEYOND.
THE FIRST NORTHERN STREAM S/WV WILL CAUSE A SUBSTANTIAL COLD
FRONT PASSAGE IN THE LATE SUNDAY INTO EARLY MONDAY TIME FRAME.
SOMEWHAT SIMILAR TO THIS PAST MONDAY...SOUTHERN STREAM ENERGY
COULD LEAD TO THE DEVELOPMENT OF A WAVE OF LOW-PRESSURE INVOF THE
MID-ATLANTIC... INCREASING PRECIP CHANCES. A COMPROMISE SOLUTION
BETWEEN THE ECMWF AND GFS WOULD BRING LIGHT QPF INTO THE CWA...BUT
THERMAL PROFILES ARE WARMER THAN THIS PAST MONDAY'S
EVENT...SUPPORTING MORE RAIN. THE SECOND NORTHERN STREAM S/WV IS
EXPECTED TO LEAD TO AN ALBERTA CLIPPER ENTERING THE GREAT LAKES
REGION ON TUESDAY.
DETAILS...
THURSDAY...BROAD CYCLONIC FLOW ALOFT WITH THE REGION LOCATED
WITHIN A WEAK RIDGE OF HIGH PRES...BETWEEN OFFSHORE DEPARTING LOW
PRES AND COLD FRONT ENTERING THE NORTHERN GREAT LAKES. DRIER AIR
GRADUALLY WORKS IN ALOFT FROM THE WEST...BUT LIGHT/VARIABLE WINDS
AND A WEAK INVERSION AROUND 950 HPA WILL ALLOW LOW-LEVEL MOISTURE
TO LINGER... THUS THERE WILL LIKELY BE SOME STRATOCUMULUS.
OTHERWISE A DRY DAY.
FRIDAY...A COLD FRONTAL PASSAGE IS EXPECTED FRIDAY AFTERNOON.
THERE IS A THIN RIBBON OF MOISTURE ASSOCIATED WITH THE FRONT BUT
THE BEST FORCING IN THE FORM OF MID-LEVEL PVA AND THE UPPER LEVEL
JET REMAIN TO THE NORTH OF THE AREA. CURRENT MODEL RUNS INDICATE A
DRY FRONTAL PASSAGE...BUT THERE IS LOW LEVEL, POST-FRONTAL
MOISTURE DUE TO FLOW OFF THE GREAT LAKES...AND MODEL SOUNDINGS
INDICATE THIS JUST BELOW THE FRONTAL INVERSION AT 850 HPA. THUS
COULD SEE SOME SNOW FLURRIES IN THE OROGRAPHICALLY FAVORED NW
PORTION OF THE CWA. MODEL SOUNDINGS ALSO SHOW THE MIXED LAYER IN
THE POST FRONTAL ENVIRONMENT EXTENDING UP TO AROUND 900 HPA...WITH
SURFACE WIND GUST POTENTIAL TO AROUND 30 MPH.
FRIDAY NIGHT...A MID-LEVEL RIDGE BUILDS IN FROM THE WEST AS HIGH
PRES AT THE SURFACE MOVES DIRECTLY OVER THE REGION. THE COLUMN IS
INITIALLY DRY...BUT MODEL CROSS SECTIONS INDICATE SOME MID-LEVEL
MOISTURE MAY WORK IN DUE TO A WARM FRONT ALOFT TO OUR WEST. THUS
THERE MAY BE A MID-LEVEL DECK OF CLOUDS THAT WORKS IN
OVERNIGHT...PARTICULARLY OVER THE NORTHWEST PART OF THE CWA...AS
WARMER AIR ADVECTS IN ALOFT.
SATURDAY AND SUNDAY...MID-LEVEL RIDGE CRESTS OVER THE REGION ON
SATURDAY WITH HIGH PRESSURE MOVING OFFSHORE. MID-LEVEL MOISTURE
SHOULD MOVE NORTHEAST OF THE REGION IN CONJUNCTION WITH ROBUST WAA
EARLY IN THE DAY...LEADING TO MOSTLY SUNNY AND DRY CONDITIONS.
MID-LEVEL TROUGH THEN APPROACHES WITH A COMPLEX AREA OF SURFACE
LOW PRESSURE MOVING INTO THE REGION FROM THE WEST. ATTM...THERMAL
PROFILES SUPPORT PRECIP MAINLY IN THE FORM OF RAIN WITH THE CHANCE
OF SOME VERY LIGHT SNOW ON THE BACK SIDE OF THE SYSTEM SUNDAY
NIGHT.
MONDAY AND TUESDAY...HIGH-PRESSURE IS EXPECTED TO BUILD INTO THE
REGION BEHIND DEPARTING OFFSHORE LOW-PRESSURE AND AN APPROACHING
CLIPPER SYSTEM WELL TO THE WEST. AT THIS TIME...IT APPEARS DRY
WITH TEMPERATURES BELOW NORMAL.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT KRDG, KABE
AND KTTN WITH CEILINGS LOWERING TO AROUND 5000 FEET EARLY THIS
MORNING. A LIGHT NORTH TO NORTHEAST WIND AT 8 KNOTS OR LESS IS
ANTICIPATED.
MVFR CEILINGS SHOULD CONTINUE TO DEVELOP OVER KPNE, KPHL, KILG,
KMIV AND KACY FOR THIS MORNING. LIGHT SNOW IS EXPECTED TO SPREAD
NORTHWARD INTO KILG, KMIV AND KACY. THE SNOW MAY REDUCE THE
VISIBILITY INTO THE MVFR RANGE AT TIMES AND A LIGHT ACCUMULATION
OF SNOW IS POSSIBLE. MEANWHILE, ONLY A FEW PASSING FLURRIES ARE
ANTICIPATED FOR KPHL AND KPNE WITH NO IMPACT EXPECTED. CONDITIONS
SHOULD IMPROVE TO VFR FROM THIS AFTERNOON UNTIL THE END OF THE TAF
PERIOD WITH CEILINGS LIFTING INTO THE 4000 TO 6000 FOOT RANGE. A
NORTH TO NORTHEAST WIND AT 5 TO 10 KNOTS IS FORECAST.
OUTLOOK...
THURSDAY THRU SATURDAY...VFR CONDITIONS EXPECTED. ON FRIDAY...
NORTHWEST WINDS MAY GUST TO AROUND 25 KNOTS AT ALL TERMINALS.
SUNDAY...MVFR POSSIBLE IN SHRA.
&&
.MARINE...
WINDS AND SEAS WILL INCREASE OVERNIGHT SO...SCA CONDITIONS FOR
THE OCEAN AND LOWER DEL BAY TONIGHT AND INTO WEDNESDAY LOOK GOOD
AT THIS POINT. SEAS POTENTIALLY LOWER ACROSS THE FAR NORTHERN
WATERS WITH NORTHERLY TO NORTHEASTERLY FLOW.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...SCA FOR SEAS EXTENDED THRU 11Z
THU.
FRIDAY THRU SATURDAY...A COLD FRONTAL PASSAGE FRIDAY AFTERNOON
COULD LEAD TO WINDS AND SEAS REACHING SCA CRITERIA LATE FRIDAY
INTO EARLY SATURDAY.
SATURDAY NIGHT THRU SUNDAY...WINDS AND SEAS ARE EXPECTED TO
BRIEFLY RELAX BELOW SCA THRESHOLDS SATURDAY NIGHT. A COMPLEX LOW-
PRESSURE SYSTEM IS MAY BRING WINDS AND SEAS BACK TO SCA THRESHOLDS
ON SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ431-
451>455.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ450.
&&
SYNOPSIS...FRANCK
NEAR TERM...IOVINO
SHORT TERM...GAINES
LONG TERM...FRANCK
AVIATION...FRANCK/IOVINO
MARINE...FRANCK/GAINESHazardous weather outlook, Jan 13, 4:31 PM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 431 PM EST TUE JAN 13 2015 NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-070-071- 101>106-142145- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 431 PM EST TUE JAN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-142145- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 431 PM EST TUE JAN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SNOW...POSSIBLY MIXED WITH SLEET IS LIKELY LATE TONIGHT AND WEDNESDAY...WHICH COULD RESULT IN SOME SLIPPERY TRAVEL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW...POSSIBLY MIXED WITH SLEET IS LIKELY ON WEDNESDAY...ESPECIALLY ACROSS THE DELMARVA. LIGHT SNOWFALL ACCUMULATIONS UP TO ONE INCH ARE POSSIBLE. THIS COULD RESULT IN SOME SLIPPERY TRAVEL INCLUDING THE MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-142145- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 431 PM EST TUE JAN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Weather Advisories in Maryland, 2015Winter Weather Advisories in Delaware, 2015Winter Weather Advisories in New Jersey, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.